Alert archive / Colorado / Freeze Warnings in 2011

Freeze Warning 2, NWS Denver/Boulder, CO

October 17, 201114 counties in Colorado

NWS Denver/Boulder, CO issued this freeze warning at Oct 17, 2011, 4:49 AM MDT for 14 counties in Colorado. It took effect at Oct 18, 2011, 12:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 17, 2011, 4:49 AM MDT (10:49 UTC)
In effect from
Oct 18, 2011, 12:00 AM MDT
Expired
Oct 18, 2011, 8:00 AM MDT
In force
8 hr
Issued by
NWS Denver/Boulder, CO

Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Jefferson County, CO, Larimer County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 49 km from the middle of the area, began a volume at 10:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 10.8 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2011-10-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2011-10-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2227 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

143 
WWUS75 KBOU 171049
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
449 AM MDT MON OCT 17 2011

...FREEZE WARNING FOR NORTHEASTERN COLORADO TONIGHT...

.CLEARING SKIES AND DECREASING WINDS BEHIND TODAYS COLD FRONT ARE
WILL ALLOW TEMPERATURES TO DROP TO NEAR FREEZING TUESDAY MORNING.
FOR MUCH OF NORTHEASTERN COLORADO THIS WILL BE THE FIRST FREEZE OF
THE FALL.

COZ038>040-042>045-048>051-172300-
/O.NEW.KBOU.FZ.W.0002.111018T0600Z-111018T1400Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-NORTHEAST WELD COUNTY-
CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-LOGAN COUNTY-
WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...
BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...
HIGHLANDS RANCH...LITTLETON...PARKER...BRIGGSDALE...GROVER...
PAWNEE BUTTES...RAYMER...STONEHAM...EATON...FORT LUPTON...
GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...
BENNETT...BYERS...DEER TRAIL...LEADER...CROOK...MERINO...
STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS...
JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE
449 AM MDT MON OCT 17 2011

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT
TUESDAY. 

* TIMING...TEMPERATURES WILL DROP TO FREEZING AFTER MIDNIGHT
  MONDAY NIGHT...WITH LOWS TUESDAY MORNING IN THE UPPER 20S AND
  LOWER 30S.

* IMPACTS...BELOW FREEZING TEMPERATURES WILL DAMAGE SENSITIVE
  PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE OUTDOOR VEGETATION. IF POSSIBLE...MOVE PLANTS INDOORS
TO PROTECT THEM FROM THE COLD.  OTHERWISE COVER THEM WITH
NEWSPAPERS OR BLANKETS. DISCONNECT HOSES TO PROTECT THE FAUCETS
FROM FREEZING.

&&

$$

GIMMESTAD
4 follow-up statements
125 
WWUS75 KBOU 171650
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
1050 AM MDT MON OCT 17 2011

...FREEZE WARNING FOR NORTHEASTERN COLORADO TONIGHT...

.DECREASING WINDS AND A CONTINUED FLOW OF COLDER AIR FROM WYOMING
BEHIND TODAYS COLD FRONT WILL LIKELY PRODUCE FREEZING TEMPERATURES
ACROSS NORTHEAST COLORADO TONIGHT. HOWEVER AN INCREASE IN CLOUDS
LATE TONIGHT SHOULD PREVENT TEMPERATURES FROM FALLING MUCH BELOW
30 DEGREES IN MOST AREAS. FOR MUCH OF NORTHEASTERN COLORADO THIS
WILL BE THE FIRST FREEZE OF THE FALL SEASON.

COZ038>040-042>045-048>051-180100-
/O.CON.KBOU.FZ.W.0002.111018T0600Z-111018T1400Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-NORTHEAST WELD COUNTY-
CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-LOGAN COUNTY-
WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...
BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...
HIGHLANDS RANCH...LITTLETON...PARKER...BRIGGSDALE...GROVER...
PAWNEE BUTTES...RAYMER...STONEHAM...EATON...FORT LUPTON...
GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...
BENNETT...BYERS...DEER TRAIL...LEADER...CROOK...MERINO...
STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS...
JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE
1050 AM MDT MON OCT 17 2011

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
MDT TUESDAY FOR NORTHEAST COLORADO INCLUDING THE DENVER METRO AREA...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
MDT TUESDAY. 

* TIMING...TEMPERATURES WILL DROP TO FREEZING AFTER MIDNIGHT
  TONIGHT...WITH LOWS BY TUESDAY MORNING IN THE UPPER 20S AND
  LOWER 30S.

* IMPACTS...SUB-FREEZING TEMPERATURES WILL DAMAGE SENSITIVE PLANTS
  AND POTENTIALLY CAUSE DAMAGE TO HOSES ATTACHED TO FAUCETS
  CONNECTED TO THE HOUSE...AND ABOVE GROUND SECTIONS OF LAWN
  IRRIGATION SYSTEMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...MOVE SENSITIVE PLANTS INDOORS TO PROTECT THEM FROM
THE COLD. OTHERWISE COVER THEM WITH NEWSPAPERS OR BLANKETS.
DISCONNECT HOSES TO PROTECT THE FAUCETS FROM FREEZING...AND BLOW
OUT SPRINKLER LINES IF THEY CAN NOT BE PROTECTED FROM THESE SUB-
FREEZING TEMPERATURES.

&&

$$
BAKER
171 
WWUS75 KBOU 172208
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
408 PM MDT MON OCT 17 2011

...FREEZE WARNING FOR NORTHEASTERN COLORADO TONIGHT...

.DECREASING WIND AND A CONTINUED FLOW OF COLDER AIR FROM WYOMING
BEHIND A COLD FRONT WILL LIKELY PRODUCE FREEZING TEMPERATURES
ACROSS NORTHEAST COLORADO OVERNIGHT. HOWEVER AN INCREASE IN CLOUDS LATE
TONIGHT SHOULD PREVENT TEMPERATURES FROM FALLING MUCH BELOW 30
DEGREES IN MOST AREAS. FOR MUCH OF NORTHEASTERN COLORADO THIS WILL
BE THE FIRST FREEZE OF THE FALL SEASON.

COZ038>040-042>045-048>051-180615-
/O.CON.KBOU.FZ.W.0002.111018T0600Z-111018T1400Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-NORTHEAST WELD COUNTY-
CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-LOGAN COUNTY-
WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...
BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...
HIGHLANDS RANCH...LITTLETON...PARKER...BRIGGSDALE...GROVER...
PAWNEE BUTTES...RAYMER...STONEHAM...EATON...FORT LUPTON...
GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...
BENNETT...BYERS...DEER TRAIL...LEADER...CROOK...MERINO...
STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS...
JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE
408 PM MDT MON OCT 17 2011

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
MDT TUESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
MDT TUESDAY. 

* TIMING...TEMPERATURES WILL DROP TO FREEZING AFTER MIDNIGHT 
  TONIGHT...WITH LOWS BY TUESDAY MORNING IN THE UPPER 20S AND 
  LOWER 30S. 

* IMPACTS...SUB-FREEZING TEMPERATURES WILL DAMAGE SENSITIVE 
  PLANTS AND POTENTIALLY CAUSE DAMAGE TO HOSES ATTACHED TO 
  FAUCETS CONNECTED TO THE HOUSE...AND ABOVE GROUND SECTIONS OF 
  LAWN IRRIGATION SYSTEMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...MOVE SENSITIVE PLANTS INDOORS TO PROTECT THEM FROM
THE COLD. OTHERWISE COVER THEM WITH NEWSPAPERS OR BLANKETS.
DISCONNECT HOSES TO PROTECT THE FAUCETS FROM FREEZING...AND BLOW
OUT SPRINKLER LINES IF THEY CAN NOT BE PROTECTED FROM THESE SUB-
FREEZING TEMPERATURES.

&&

$$
893 
WWUS75 KBOU 180224
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
824 PM MDT MON OCT 17 2011

...FREEZE WARNING FOR NORTHEASTERN COLORADO TONIGHT...

.COLDER AIR FROM WYOMING BEHIND A COLD FRONT WILL LIKELY PRODUCE
FREEZING TEMPERATURES ACROSS NORTHEAST COLORADO OVERNIGHT. HOWEVER
AN INCREASE IN CLOUDS AFTER MIDNIGHT SHOULD PREVENT TEMPERATURES FROM
FALLING MUCH BELOW 30 DEGREES IN MOST AREAS. FOR MUCH OF
NORTHEASTERN COLORADO THIS WILL BE THE FIRST FREEZE OF THE FALL
SEASON.

COZ038>040-042>045-048>051-181030-
/O.CON.KBOU.FZ.W.0002.111018T0600Z-111018T1400Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-NORTHEAST WELD COUNTY-
CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-LOGAN COUNTY-
WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...
BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...
HIGHLANDS RANCH...LITTLETON...PARKER...BRIGGSDALE...GROVER...
PAWNEE BUTTES...RAYMER...STONEHAM...EATON...FORT LUPTON...
GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...
BENNETT...BYERS...DEER TRAIL...LEADER...CROOK...MERINO...
STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS...
JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE
824 PM MDT MON OCT 17 2011

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
MDT TUESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
MDT TUESDAY. 

* TIMING...TEMPERATURES WILL DROP TO FREEZING AFTER MIDNIGHT 
  TONIGHT...WITH LOWS BY TUESDAY MORNING IN THE UPPER 20S AND 
  LOWER 30S. 

* IMPACTS...SUB-FREEZING TEMPERATURES WILL DAMAGE SENSITIVE 
  PLANTS AND POTENTIALLY CAUSE DAMAGE TO HOSES ATTACHED TO 
  FAUCETS CONNECTED TO THE HOUSE...AND ABOVE GROUND SECTIONS OF 
  LAWN IRRIGATION SYSTEMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...MOVE SENSITIVE PLANTS INDOORS TO PROTECT THEM FROM
THE COLD. OTHERWISE COVER THEM WITH NEWSPAPERS OR BLANKETS.
DISCONNECT HOSES TO PROTECT THE FAUCETS FROM FREEZING...AND BLOW
OUT SPRINKLER LINES IF THEY CAN NOT BE PROTECTED FROM THESE SUB-
FREEZING TEMPERATURES.

&&

$$
459 
WWUS75 KBOU 181406
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
806 AM MDT TUE OCT 18 2011


COZ038>040-042>045-048>051-181515-
/O.EXP.KBOU.FZ.W.0002.000000T0000Z-111018T1400Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-NORTHEAST WELD COUNTY-
CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-LOGAN COUNTY-
WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...
BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...
HIGHLANDS RANCH...LITTLETON...PARKER...BRIGGSDALE...GROVER...
PAWNEE BUTTES...RAYMER...STONEHAM...EATON...FORT LUPTON...
GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...
BENNETT...BYERS...DEER TRAIL...LEADER...CROOK...MERINO...
STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS...
JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE
806 AM MDT TUE OCT 18 2011

...FREEZE WARNING HAS EXPIRED...

THE FREEZE WARNING IS NO LONGER IN EFFECT. TEMPERATURES HAVE
SLOWLY RISEN INTO THE MID AND UPPER 30S. THERE IS THE POTENTIAL
FOR MORE FREEZING TEMPERATURES LATER TONIGHT AND EARLY WEDNESDAY
MORNING. 


$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this freeze warning went out at Oct 17, 4:30 AM MDT, 19 minutes earlier.

Area forecast discussion, Oct 17, 4:30 AM MDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
430 AM MDT MON OCT 17 2011

.SHORT TERM...VIGOROUS TROUGH RACING ACROSS THE CENTRAL ROCKIES
TODAY. FORECAST LOOKS ON TRACK AND WILL MAKE ONLY MINOR ADJUSTMENTS
TO PIN DOWN THE TIMING OF THINGS. TIMING LOOKS LIKE BAND OF SHOWERS
ACROSS DENVER IN THE 15-18Z TIME FRAME THEN PROBABLY CLEARING PRETTY
WELL A COUPLE OF HOURS AFTER THAT. STRONG WINDS AND QUICK SPEED OF
MOTION WILL LIMIT THE CHANCE OF MEASURABLE PRECIPITATION...THOUGH I
WOULD NOT BE SURPRISED TO SEE MOST PLACES GET A QUICK LITTLE SHOWER.
HIGHS WILL PROBABLY BE WHEN THE FRONT ARRIVES...WITH GUSTY NORTH
WINDS DRIVING THE TEMPERATURES BACK INTO THE 40S THIS AFTERNOON.
SPED UP CLEARING IN THE LATE AFTERNOON AND EVENING BY A COUPLE OF
HOURS.

THERE WILL STILL BE A LITTLE WIND OVERNIGHT BUT IT SHOULD NOT BE
STRONG...MOS GUIDANCE IS RIGHT AT FREEZING AND SEE NO REASON TO
ARGUE...IT MAY EVEN BE SLIGHTLY COOLER. I DROPPED LOWS TONIGHT TWO
DEGREES AND WILL ISSUE A FREEZE WARNING FOR AREAS THAT HAVE NOT HAD
A WIDESPREAD FREEZE YET...INCLUDING DENVER.

.LONG TERM...ONLY MINOR ADJUSTMENTS PLANNED AT THIS TIME.  GUSTY
NORTHERLY WINDS CAN AGAIN BE EXPECTED WITH AS A STRONG NORTHWESTERLY
FLOW ALOFT IS EXPECTED TO REMAIN OVER EASTERN COLORADO.  THE AMS
WILL BE DRY AND STABLE WITH AN AMPLIFIED RIDGE SITTING OVER THE
WESTERN U.S.  THE WINDS ALOFT WILL DECREASE TUESDAY NIGHT AND
WEDNESDAY AS THE UPPER RIDGE AXIS TRANSLATES OVER CENTRAL CO.  AFTER
A COOL DAY ON TUESDAY...TEMPERATURES WILL CLIMB BACK INTO THE 60S ON
WEDNESDAY.   A WEAK UPPER TROF IS STILL PROGGED TO SLIP ACROSS
COLORADO WEDNESDAY NIGHT INTO THURSDAY MORNING.  THE GFS STILL DOES
NOT DEVELOP MUCH QPF WITH THIS SYSTEM AS IT BRUSHES ACROSS THE
STATE.  THE ECMWF HAS A SLIGHTLY STRONGER TROF BUT AGAIN NOT MUCH
QPF.  WL MAINTAIN THE MENTION OF SLIGHT CHANCE OF RAIN/SNOW IN THE
MTNS THAT WAS ADDED TO THE GRIDS BUT THAT SHUD BE IT FOR NOW.  NO
CHANGES TO THE END OF THE WEEK...WITH A BROAD BUT FLAT RIDGE OVER
THE WRN U.S.  THE FLOW OVER COLORADO WILL BE RATHER ZONAL WITH THE
STORM TRACK DISPLACED TO THE NORTH OF COLORADO.  TEMPERATURES WILL
CLIMB BACK TO SEASONAL NORMS AT THAT TIME.  ANY CONTRIBUTION FM ANY
PASSING TROFS NEXT WEEKEND LOOK TO BE IN THE FORM OF WIND FOR THE
CWFA. &&

.AVIATION...COLD FRONT EXPECTED TO REACH DENVER AROUND 15Z WITH
STRONG NORTH WINDS BEHIND IT GUSTING IN THE 30 TO 35 KNOT RANGE FOR
A FEW HOURS. THERE WILL BE SHOWERS AROUND THROUGH MIDDAY WHICH MAY
LOWER CEILINGS ENOUGH THAT INSTRUMENT APPROACHES TO KDEN WILL BE
NEEDED. CLEARING WITH LIGHTER WINDS EXPECTED AFTER ABOUT 21Z.
&&

.BOU WATCHES/WARNINGS/ADVISORIES...WINTER WEATHER ADVISORY IN EFFECT
      UNTIL 3 PM MDT THIS AFTERNOON HIGHER MOUNTAINS...ZONES 31...
      33...AND 34.
     FREEZE WARNING FROM MIDNIGHT THROUGH 8 AM TUESDAY FOR THE PLAINS
      EXCEPT THE PALMER DIVIDE...ZONES 38-40...42-45 AND 48-51.

&&

GIMMESTAD/COOPER
Hazardous weather outlook, Oct 16, 1:58 PM MDT, 14 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DENVER CO
158 PM MDT SUN OCT 16 2011

COZ030>051-171200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
158 PM MDT SUN OCT 16 2011

...WINTER WEATHER ADVISORY FOR THE MOUNTAINS OF NORTH CENTRAL
COLORADO FROM MIDNIGHT TONIGHT TO 3 PM MDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SNOWFALL IS EXPECTED TO DEVELOP IN THE MOUNTAINS OF NORTH CENTRAL
COLORADO LATE THIS EVENING AND CONTINUE OVERNIGHT AS A FAST MOVING
PACIFIC STORM SYSTEM PASSES OVER THE STATE. THE MOUNTAIN VALLEYS AND
FRONT RANGE FOOTHILLS COULD ALSO SEE RAIN AND SNOW SHOWERS
DEVELOPING AFTER MIDNIGHT. IN ADDITION...NORTHWEST WINDS OF 35 TO 50
MPH COULD PRODUCE AREAS OF BLOWING SNOW AND POOR VISIBILITIES ON THE
HIGH MOUNTAIN PASSES AND UP AROUND THE EISENHOWER TUNNEL. SNOWFALL
IN THE HIGH COUNTRY ALSO MAY BE ACCOMPANIED BY SOME THUNDER AND
LIGHTNING LATER TONIGHT. HIGH COUNTRY TRAVELERS SHOULD ANTICIPATE
DETERIORATING DRIVING CONDITIONS AFTER MIDNIGHT AND PREPARE FOR
POTENTIALLY HAZARDOUS WINTER WEATHER CONDITIONS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SNOW SHOWERS AND WINDY CONDITIONS WILL CONTINUE IN MOUNTAIN AREAS
MONDAY MORNING...THEN GRADUALLY DIMINISH DURING THE AFTERNOON AS
THIS STORM SYSTEM EXITS THE STATE. TOTAL SNOW ACCUMULATIONS OF 3 TO
6 INCHES ARE LIKELY OVER THE HIGHER ELEVATIONS BY MONDAY AFTERNOON
ALONG WITH AREAS OF BLOWING SNOW. ACROSS THE NORTHEAST PLAINS...
THERE WILL BE A SLIGHT CHANCE OF RAIN SHOWERS ALONG WITH GUSTY
NORTHERLY WINDS.

ANOTHER COOL DAY CAN BE EXPECTED ON TUESDAY.  DRY AND WARMER
CONDITIONS WILL RETURN WEDNESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

BAKER/ENTREKIN

Nearby

Freeze Warnings in Colorado, 2011Every freeze warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.